Alert archive / Arkansas / Tornado Warnings in 2008

Tornado Warning 49, NWS Little Rock, AR

May 2, 20084 counties in Arkansas

NWS Little Rock, AR issued this tornado warning at May 2, 2008, 8:14 AM CDT for 4 counties in Arkansas. It was in force for 46 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2008, 8:14 AM CDT (13:14 UTC)
Expired
May 2, 2008, 9:00 AM CDT
In force
46 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Cleburne County, AR, Conway County, AR, Faulkner County, AR, Van Buren County, AR

The radar

The Little Rock radar (KLZK), 70 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 8:21 AM CDTTORNADO1 Sw Center Ridge, ARPOSSIBLE TORNADO WAS REPORTED AT M AND M ROAD.
May 2, 8:25 AM CDTTORNADO2 Ne Birdtown, AR*** 2 FATAL, 6 INJ *** A POSSIBLE TORNADO WAS REPORTED IN THE AREA. TWO DEATHS AND 6 INJURIES WERE REPORTED.
May 2, 8:32 AM CDTTORNADO2 N Damascus, ARPOSSIBLE TORNADO REPORTED AT BLACKHILL ROAD.
May 2, 8:50 AM CDTTSTM WND DMGGreers Ferry, ARA POSSIBLE TORNADO WAS REPORTED ON ARKANSAS HIGHWAY 15 AT DIAMOND BLUFF ROAD. FIVE BUILDINGS WERE DESTROYED.
May 2, 8:54 AM CDTHAIL 0.75Greers Ferry, AR
May 2, 8:55 AM CDTTSTM WND DMG2 N Crossroad, ARROOF DAMAGE WAS REPORTED TO SEVERAL HOMES. POSSIBLE TORNADO WAS INDICATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 5:00 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 449 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-385 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
449 m²/s²
0-3 km storm-relative helicity
489 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 021314
TORLZK
ARC023-029-045-141-021400-
/O.NEW.KLZK.TO.W.0049.080502T1314Z-080502T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
814 AM CDT FRI MAY 2 2008

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN CONWAY COUNTY IN CENTRAL ARKANSAS
  NORTH CENTRAL FAULKNER COUNTY IN CENTRAL ARKANSAS
  SOUTHWESTERN CLEBURNE COUNTY IN NORTH CENTRAL ARKANSAS
  SOUTHEASTERN VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 900 AM CDT

* AT 811 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  SPRINGFIELD...MOVING NORTHEAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  DAMASCUS AROUND 830 AM CDT...
  GREERS FERRY LAKE...POST OAK...GREERS FERRY AROUND 850 AM CDT...

&&

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3565 9218 3542 9203 3524 9266 3534 9272
TIME...MOT...LOC 1314Z 242DEG 41KT 3532 9261

$$

44
5 follow-up statements
000 
WWUS54 KLZK 021323
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
822 AM CDT FRI MAY 2 2008

ARC023-029-045-141-021400-
/O.CON.KLZK.TO.W.0049.000000T0000Z-080502T1400Z/
FAULKNER AR-CONWAY AR-CLEBURNE AR-VAN BUREN AR-
822 AM CDT FRI MAY 2 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
SOUTHEASTERN VAN BUREN...SOUTHWESTERN CLEBURNE...NORTHEASTERN CONWAY
AND NORTH CENTRAL FAULKNER COUNTIES...

AT 819 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 8 MILES WEST OF 
DAMASCUS...MOVING NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
DAMASCUS...BEE BRANCH...QUITMAN...GREERS FERRY LAKE AND GREERS FERRY.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 3544 9204 3543 9204 3542 9203 3542 9204
      3529 9258 3536 9263 3565 9218
TIME...MOT...LOC 1322Z 240DEG 43KT 3537 9251

$$

44
000 
WWUS54 KLZK 021328
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
828 AM CDT FRI MAY 2 2008

ARC023-029-045-141-021400-
/O.CON.KLZK.TO.W.0049.000000T0000Z-080502T1400Z/
FAULKNER AR-CONWAY AR-CLEBURNE AR-VAN BUREN AR-
828 AM CDT FRI MAY 2 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
SOUTHEASTERN VAN BUREN...SOUTHWESTERN CLEBURNE...NORTHEASTERN CONWAY
AND EXTREME NORTH CENTRAL FAULKNER COUNTIES...

AT 824 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR DAMASCUS...MOVING
NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
QUITMAN...BEE BRANCH...GREERS FERRY LAKE AND GREERS FERRY.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 3559 9215 3559 9214 3542 9203 3542 9204
      3532 9252 3539 9256 3565 9218
TIME...MOT...LOC 1328Z 245DEG 38KT 3538 9245

$$

44
000 
WWUS54 KLZK 021338
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
837 AM CDT FRI MAY 2 2008

ARC023-141-021400-
/O.CON.KLZK.TO.W.0049.000000T0000Z-080502T1400Z/
CLEBURNE AR-VAN BUREN AR-
837 AM CDT FRI MAY 2 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
SOUTHEASTERN VAN BUREN AND SOUTHWESTERN CLEBURNE COUNTIES...

AT 832 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 17 MILES SOUTHWEST OF
GREERS FERRY LAKE...MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
SOUTHSIDE...BEE BRANCH...FAIRBANKS...GREERS FERRY.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 3562 9216 3542 9203 3542 9204 3537 9240
      3538 9241 3538 9243 3543 9245
TIME...MOT...LOC 1337Z 245DEG 38KT 3542 9234

$$

44
000 
WWUS54 KLZK 021345
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
844 AM CDT FRI MAY 2 2008

ARC023-141-021400-
/O.CON.KLZK.TO.W.0049.000000T0000Z-080502T1400Z/
CLEBURNE AR-VAN BUREN AR-
844 AM CDT FRI MAY 2 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
SOUTHEASTERN VAN BUREN AND WEST CENTRAL CLEBURNE COUNTIES...

AT 841 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 11 MILES SOUTHWEST OF
GREERS FERRY LAKE...MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
FAIRBANKS AND GREERS FERRY.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 3562 9216 3544 9205 3541 9232 3547 9236
TIME...MOT...LOC 1344Z 241DEG 37KT 3547 9227

$$

44
000 
WWUS54 KLZK 021351
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
850 AM CDT FRI MAY 2 2008

ARC023-141-021400-
/O.CON.KLZK.TO.W.0049.000000T0000Z-080502T1400Z/
CLEBURNE AR-VAN BUREN AR-
850 AM CDT FRI MAY 2 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
SOUTHEASTERN VAN BUREN AND WEST CENTRAL CLEBURNE COUNTIES...

AT 845 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 8 MILES SOUTHWEST OF
GREERS FERRY LAKE...MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS INCLUDED IN THE WARNING INCLUDE BUT ARE NOT LIMITED 
TO LONE PINE...HURRICANE BAY AND GREERS FERRY LAKE.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 3560 9215 3550 9209 3549 9209 3549 9208
      3547 9207 3543 9229 3549 9231
TIME...MOT...LOC 1350Z 240DEG 37KT 3550 9221

$$

44

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 2, 6:54 AM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, May 2, 6:54 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
654 AM CDT FRI MAY 2 2008

.AVIATION...
LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE MOVING EAST
THROUGH THE FORECAST AREA. THERE WILL BE STRONG AND GUSTY WINDS
AHEAD OF THE LINE OF STORMS...AND THERE WILL BE DAMAGING GUSTS
WITH SOME STORMS. CEILINGS WILL BE MVFR FOR THE MOST PART...BUT
THERE COULD BE A FEW IFR CEILINGS IN PRECIPITATION.&&

.PREV DISCUSSION... /ISSUED 422 AM CDT FRI MAY 2 2008/

SHORT TERM...TODAY THROUGH MONDAY
STORM SYSTEM MOVING THROUGH THE PLAINS INTO IOWA EARLY THIS
MORNING...AND WILL DRAG A COLD FRONT INTO THE REGION. AS OF 4 AM
CDT...THE FRONT WAS APPROCHING NORTHWEST ARKANSAS...WITH A LINE OF
STRONG TO SEVERE THUNDERSTORMS AHEAD OF THE FRONT.

THE LINE WILL BUILD INTO WESTERN SECTIONS OF THE STATE THIS
MORNING...WITH SOME SEVERE WEATHER POSSIBLE. THE LINE WILL LIKELY
WEAKEN AS THE MORNING PROGRESSES...BUT PRECIPITATION SHIELD WILL
CONTINUE HEADING THROUGH CENTRAL/EASTERN ARKANSAS.

BY EARLY AFTERNOON...THE FRONT WILL BISECT THE STATE FROM
NORTHEAST TO SOUTHWEST...WITH THE STORM SYSTEM MOVING FARTHER AWAY
TO THE NORTH AND EAST. WITH THE SYSTEM DEPARTING...THE FRONT WILL
TEND TO SLOW DOWN. THERE WILL BE SOME HEATING AHEAD OF THE
FRONT...WITH CAPE VALUES BETWEEN 1500 AND 2500 J/KG. IN
ADDITION...THERE WILL BE SOME 0-1KM HELICITY FROM 100 TO 200
M2/S2.

THUNDERSTORMS WILL LIKELY REDEVELOP ALONG THE FRONT DURING THE
AFTERNOON...WITH MORE SEVERE WEATHER POSSIBLE. DAMAGING
WINDS/LARGE HAIL WILL BE THE MAIN CONCERNS. WITH SOME TURNING IN
THE ATMOSPHERE...ISOLATED TORNADOES CANNOT BE RULED OUT.

IN ADDITION...PRECIPITABLE WATER VALUES OF 1.25 TO 1.75 INCHES
WILL BE NOTED IN THE EASTERN HALF OF THE STATE THIS AFTERNOON.
GIVEN A SLOW FRONT...AND WELL ABOVE NORMAL MOISTURE...THERE WILL
BE POCKETS OF HEAVY RAINFALL...WITH AMOUNTS OVER TWO INCHES IN
SPOTS.

OUTSIDE OF THE SEVERE WEATHER/HEAVY RAIN POTENTIAL...GUSTY
SOUTHERLY WINDS WILL OCCUR AHEAD OF THE FRONT...WITH A LAKE WIND
ADVISORY POSTED IN THE NORTH THIS MORNING AND IN CENTRAL/EASTERN
ARKANSAS FOR MUCH OF THE DAY.

SEVERE WEATHER/HEAVY RAIN WILL CONTINUE IN THE SOUTHEAST COUNTIES
THIS EVENING BEFORE THE FRONT FINALLY EDGES OUT OF THE STATE. DRY
AND SLIGHTLY COOLER AIR WILL FOLLOW THIS WEEKEND...WITH NO RAIN
EXPECTED FOR THE REMAINDER OF THE PERIOD.

HIGH PRESSURE WILL BUILD OVER ARKANSAS THIS WEEKEND...BUT WILL
MOVE TOWARD THE SOUTHEAST UNITED STATES ON MONDAY. RETURN FLOW
WILL BRING INCREASING MOISTURE MONDAY AFTERNOON...WITH CHANCES FOR
PRECIPITATION TO START THE LONG TERM.

LONG TERM...MONDAY NIGHT THROUGH THURSDAY
THE UPPER FLOW WILL BE BASICALLY WESTERLY THROUGHOUT THE LONG TERM.
THERE WILL BE ONE DISTURBANCE AFTER ANOTHER MOVING OVER THE FORECAST
AREA. ON THE LAST DAY OF THE LONG TERM...THERE WILL BE A CLOSED LOW
ACTUALLY MOVE FROM WEST TO EAST OVER THE ENTIRE FORECAST AREA. THERE
WILL BE A SURFACE LOW DEVELOP OVER THE LEE SIDE OF THE ROCKIES
MONDAY NIGHT. THIS LOW WILL PUSH EAST ON TUESDAY. IT WILL BE
DRAGGING A COLD FRONT WITH IT...SO THAT THERE WILL BE RAIN CHANCES
IN THE FORECAST UNTIL WEDNESDAY MORNING. THE COLD FRONT WILL NOT BE
STRONG ENOUGH TO PENETRATE ALL THE WAY ACROSS THE STATE...SO THERE
WILL BE A RETURNING WARM FRONT FROM THE SOUTH ON THE LAST DAY.
TEMPERATURES WILL BEGIN ABOVE NORMAL...BUT THEY WILL FALL BELOW
NORMAL BY THE END OF THE LONG TERM.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     75  53  70  45 /  60  40  10   0
CAMDEN AR         81  56  74  51 /  60  40  10   0
HARRISON AR       70  45  64  42 /  60  10  10   0
HOT SPRINGS AR    77  53  71  48 /  70  20  10   0
LITTLE ROCK   AR  77  54  72  50 /  60  40  10   0
MONTICELLO AR     81  60  76  54 /  70  70  10   0
MOUNT IDA AR      76  51  70  43 /  70  10   0   0
MOUNTAIN HOME AR  72  48  64  43 /  60  10  10   0
NEWPORT AR        75  55  71  46 /  60  40  10   0
PINE BLUFF AR     79  57  74  51 /  70  60  10   0
RUSSELLVILLE AR   75  48  69  43 /  70  10  10   0
SEARCY AR         76  54  71  47 /  60  40  10   0
STUTTGART AR      78  56  74  50 /  60  50  10   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-
BRADLEY-CLEVELAND-DESHA-DREW-FAULKNER-GRANT-INDEPENDENCE-JACKSON-
JEFFERSON-LINCOLN-LONOKE-MONROE-PRAIRIE-PULASKI-SALINE-WHITE-
WOODRUFF.

LAKE WIND ADVISORY UNTIL 9 AM CDT THIS MORNING FOR BAXTER-BOONE-
MARION-NEWTON-SEARCY.

&&

AVIATION...32
Hazardous weather outlook, May 2, 5:00 AM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI MAY 2 2008

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER FOR THE EASTERN HALF OF
THE STATE TODAY AND TONIGHT. THE REMAINDER OF THE STATE WILL HAVE A
SLIGHT RISK OF SEVERE WEATHER. A STRONG COLD FRONT WILL BE MOVING
ACROSS ARKANSAS DURING THE DAYLIGHT HOURS TODAY. IT WILL BE PUSHING
A LINE OF THUNDERSTORMS FROM WEST TO EAST. SOME OF THE STORMS WILL
HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. ALSO...
THERE EXISTS A CHANCE FOR ISOLATED TORNADOES TO DEVELOP WITHIN THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DRY WEATHER WILL FOLLOW THE COLD FRONT THAT WILL MOVE THROUGH THE
STATE ON FRIDAY. THEN...UNSETTLED WEATHER WILL BRING SCATTERED
SHOWERS AND THUNDERSTORMS FROM TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

IT IS LIKELY THAT SPOTTER ACTIVATION WILL BE REQUIRED TODAY.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

32

In the hours before

Local storm report, May 2, 6:35 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
635 AM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     TSTM WND DMG     HARRISON                36.24N 93.12W
05/02/2008                   BOONE              AR   LAW ENFORCEMENT

            TREES WERE DOWNED IN AND AROUND TOWN.

0610 AM     TSTM WND DMG     JASPER                  36.01N 93.19W
05/02/2008                   NEWTON             AR   LAW ENFORCEMENT

            A TREE WAS DOWNED ON HIGHWAY 7 IN TOWN.

&&

46
Local storm report, May 2, 6:53 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
653 AM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     TSTM WND DMG     CORLEY                  35.21N 93.63W
05/02/2008                   LOGAN              AR   LAW ENFORCEMENT

            A TREE WAS DOWNED JUST SOUTH OF COVE LAKE ALONG HIGHWAY
            309.

&&

46
Local storm report, May 2, 7:10 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
710 AM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     TSTM WND DMG     3 N SUMMIT              36.29N 92.69W
05/02/2008                   MARION             AR   LAW ENFORCEMENT

            A TREE WAS DOWNED ON HIGHWAY 14.

&&

46
Local storm report, May 2, 8:06 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
806 AM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     HAIL             HATTIEVILLE             35.28N 92.80W
05/02/2008  E1.00 INCH       CONWAY             AR   TRAINED SPOTTER

&&

219

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 4:05 AM CDTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Cleveland, Desha, Drew and 14 more15 hr
May 2, 5:10 AM CDTSevere Thunderstorm WarningLZKBoone, Marion, Newton65 min
May 2, 5:43 AM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Scott62 min
May 2, 6:15 AM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Marion, Newton, Searcy45 min
May 2, 6:45 AM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope, Yell45 min
May 2, 7:14 AM CDTSevere Thunderstorm WarningLZKBaxter, Searcy, Stone, Van Buren46 min
May 2, 7:20 AM CDTSevere Thunderstorm WarningLZKFulton, Sharp55 min
May 2, 7:30 AM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pope, Van Buren, Yell45 min
May 2, 7:30 AM CDTSevere Thunderstorm WarningLZKPolk60 min
May 2, 8:14 AM CDTSevere Thunderstorm WarningLZKIzard, Sharp, Stone46 min
May 2, 8:41 AM CDTSevere Thunderstorm WarningLZKConway, Pope, Van Buren, Yell49 min
May 2, 8:55 AM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Yell50 min
May 2, 8:59 AM CDTTornado WarningLZKCleburne, Stone36 min
May 2, 9:15 AM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Van Buren60 min
May 2, 9:28 AM CDTSevere Thunderstorm WarningLZKIndependence, Sharp47 min
May 2, 9:43 AM CDTFlash Flood WarningLZKCleburne, Conway, Faulkner, Van Buren3 hr
May 2, 9:47 AM CDTSevere Thunderstorm WarningLZKGarland, Saline43 min
May 2, 9:57 AM CDTSevere Thunderstorm WarningLZKIndependence, Jackson48 min
May 2, 10:06 AM CDTTornado WarningLZKCleburne, Independence, White30 min
May 2, 10:19 AM CDTSevere Thunderstorm WarningLZKClark, Pike41 min
May 2, 10:28 AM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski47 min
May 2, 10:36 AM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Independence, White54 min
May 2, 10:54 AM CDTFlash Flood WarningLZKIndependence, Jackson3 hr
May 2, 11:07 AM CDTSevere Thunderstorm WarningLZKGrant, Lonoke, Pulaski, Saline38 min
May 2, 11:09 AM CDTSevere Thunderstorm WarningLZKClark, Dallas, Hot Spring51 min
May 2, 11:19 AM CDTTornado WarningLZKGrant, Lonoke, Pulaski, Saline41 min
May 2, 11:26 AM CDTTornado WarningLZKDallas, Grant, Jefferson49 min
May 2, 11:30 AM CDTSevere Thunderstorm WarningLZKIndependence, Jackson45 min
May 2, 11:50 AM CDTSevere Thunderstorm WarningLZKLonoke, Prairie, White40 min
May 2, 11:52 AM CDTTornado WarningLZKLonoke, Prairie, Pulaski38 min
May 2, 11:57 AM CDTSevere Thunderstorm WarningLZKDallas, Grant48 min
May 2, 12:12 PM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski, Saline48 min
May 2, 12:24 PM CDTTornado WarningLZKLonoke, Monroe, Prairie, Woodruff51 min
May 2, 12:27 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Ouachita48 min
May 2, 12:33 PM CDTTornado WarningLZKLonoke27 min
May 2, 12:45 PM CDTSevere Thunderstorm WarningLZKCleveland, Dallas, Grant, Jefferson45 min
May 2, 1:10 PM CDTTornado WarningLZKMonroe, Prairie, Woodruff65 min
May 2, 1:20 PM CDTTornado WarningLZKLonoke, Monroe, Prairie55 min
May 2, 1:30 PM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson45 min
May 2, 2:07 PM CDTSevere Thunderstorm WarningLZKArkansas, Cleveland, Jefferson, Lincoln53 min
May 2, 2:12 PM CDTTornado WarningLZKMonroe18 min
May 2, 2:26 PM CDTSevere Thunderstorm WarningLZKArkansas, Monroe49 min
May 2, 2:33 PM CDTTornado WarningLZKArkansas, Monroe45 min
May 2, 2:46 PM CDTTornado WarningLZKArkansas, Cleveland, Jefferson, Lincoln44 min
May 2, 3:28 PM CDTTornado WarningLZKArkansas, Jefferson, Lincoln36 min
May 2, 6:34 PM CDTSevere Thunderstorm WarningLZKDrew26 min
May 2, 6:44 PM CDTSevere Thunderstorm WarningLZKDesha31 min

Nearby

Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.